If you don't like or trust your doctor, definitely get a new one. What med is he on and I can tell you if stopping is a problem?
By the way, since this is an ADHD forum, it sounds like the school and perhaps you could use some more info on how to help kids with ADHD. I have lots of good links if there is any specific thing you would like to know more about. Best wishes.
Adderall you can stop any time with no problem. Trazodone needs to be tapered off - "Your doctor should be recommending that you reduce your dosage by 50–100mg a day every 3–5 days if you need to stop taking trazodone." Trazodone is an anti-anxiety/depression med and helps a lot for sleeping at night. Adderall is a standard med for ADHD.
You do want to see if the Adderall is wearing off too soon. Does he do better in morning classes then in the afternoon, etc. That would indicate he might be under medicated.
You might want to see if his school, (counselors or psychologist) could recommend a local doctor.
By the way, your doc really sounds like he has no idea of how to work with ADHD kids. What kind of a doctor is he (pediatrician, psychologist, psychiatrist, or?)